MAUDE Adverse Event Report: BOSTON SCIENTIFIC - MAPLE GROVE QUANTUM¿ MAVERICK¿; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC - MAPLE GROVE QUANTUM¿ MAVERICK¿; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number H7493808012450
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/25/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Device evaluated by mfr: it is indicated that the device will not be returned for evaluation.If there is any further relevant information obtained, a supplemental medwatch will be filed.(b)(4).
 
Event or Problem Description
It was reported that shaft expansion occurred.A 4.5x12mm quantum maverick balloon catheter was used in the patient and it was noted the balloon was inflated but the expansion was inadequate.The shaft proximal to the balloon was also expanded along with the balloon.The procedure was completed with another of the same device.No patient complications were reported.
 
Additional Manufacturer Narrative
Device avail.For eval, returned to mfr.On, device returned to mfr., device evaluated by mfr., eval summary attached, method codes, result codes, and conclusion codes updated.Device evaluated by mfr : returned product consisted of a quantum maverick balloon catheter.There was contrast in the inflation lumen and balloon.The distal shaft, balloon, balloon bonds and markerbands were examined.The balloon was loosely folded.Microscopic examination of the balloon presented no irregularities in the balloon material or the ro markerband.A portion of the outer shaft was plastically deformed proximal of the proximal balloon weld.The confirmed shaft damage is consistent with the reported information.Inspection of the remainder of the device, apart from the observed damage, revealed no other damage or irregularities.The investigation conclusion is operational context as the product meets the design and manufacture specification but due to anatomical/procedural factors encountered during the procedure, performance was limited.(b)(4).
 
Event or Problem Description

Brand Name
QUANTUM¿ MAVERICK¿
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC - MAPLE GROVE
one scimed place
maple grove MN 55311
MDR Report Key7182103
Report Number2134265-2018-00016
Device Sequence Number13747412
Product Code LOX
UDI-Device Identifier08714729392729
UDI-Public08714729392729
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
P860019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/08/2020
Device Model NumberH7493808012450
Device Catalogue Number38080-1245
Device Lot Number20987057
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/10/2018
Initial Date Received by Manufacturer 12/27/2017
Supplement Date Received by Manufacturer01/25/2018
Initial Report FDA Received Date01/11/2018
Supplement Report FDA Received Date02/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1